Skip to content

Research at St Andrews

Scaling scenery of (x m, x n) invariant measures

Research output: Contribution to journalArticle

Author(s)

Andrew Ferguson, Jonathan M. Fraser, Tuomas Sahlsten

School/Research organisations

Abstract

We study the scaling scenery and limit geometry of invariant measures for the non-conformal toral endomorphism (x, y) → (mx mod 1, ny mod) that are Bernoulli measures for the natural Markov partition. We show that the statistics of the scaling can be described by an ergodic CP-chain in the sense of Furstenberg. Invoking the machinery of CP-chains yields a projection theorem for Bernoulli measures, which generalises in part earlier results by Hochman–Shmerkin and Ferguson–Jordan–Shmerkin. We also give an ergodic theoretic criterion for the dimension part of Falconer's distance set conjecture for general sets with positive length using CP-chains and hence verify it for various classes of fractals such as self-affine carpets of Bedford–McMullen, Lalley–Gatzouras and Barański class and all planar self-similar sets.
Close

Details

Original languageEnglish
Pages (from-to)564-602
Number of pages39
JournalAdvances in Mathematics
Volume268
Early online date22 Oct 2014
DOIs
Publication statusPublished - 2 Jan 2015

    Research areas

  • CP-chain, Symbolic dynamics, Bernoulli measure, Hausdorff dimension, Self-affine carpet, Projections, The distance set conjecture

Discover related content
Find related publications, people, projects and more using interactive charts.

View graph of relations

Related by author

  1. The dimensions of inhomogeneous self-affine sets

    Burrell, S. A. & Fraser, J. M., 2020, In : Annales Academiae Scientiarum Fennicae-Mathematica. 45, 1, 313-324.

    Research output: Contribution to journalArticle

  2. Intermediate dimensions

    Falconer, K. J., Fraser, J. & Kempton, T. M. W., 26 Dec 2019, In : Mathematische Zeitschrift. First Online, 18 p.

    Research output: Contribution to journalArticle

  3. On the Hausdorff dimension of microsets

    Fraser, J. M., Howroyd, D. C., Käenmäki, A. & Yu, H., Nov 2019, In : Proceedings of the American Mathematical Society. 147, 11, p. 4921-4936 16 p.

    Research output: Contribution to journalArticle

  4. Projection theorems for intermediate dimensions

    Burrell, S. A., Falconer, K. J. & Fraser, J. M., 26 Oct 2019, (Accepted/In press) In : Journal of Fractal Geometry. 16 p.

    Research output: Contribution to journalArticle

Related by journal

  1. Congruence lattices of finite diagram monoids

    East, J., Mitchell, J. D., Ruskuc, N. & Torpey, M., 31 Jul 2018, In : Advances in Mathematics. 333, p. 931-1003 73 p.

    Research output: Contribution to journalArticle

  2. Hitting and escaping statistics: mixing, targets and holes

    Bruin, H., Demers, M. F. & Todd, M., 13 Apr 2018, In : Advances in Mathematics. 328, p. 1263-1298 36 p.

    Research output: Contribution to journalArticle

  3. New dimension spectra: finer information on scaling and homogeneity

    Fraser, J. M. & Yu, H., 30 Apr 2018, In : Advances in Mathematics. 329, p. 273-328 56 p.

    Research output: Contribution to journalArticle

  4. On the Assouad dimension of self-similar sets with overlaps

    Fraser, J. M., Henderson, A. M., Olson, E. J. & Robinson, J. C., 19 Mar 2015, In : Advances in Mathematics. 273, p. 188-214 27 p.

    Research output: Contribution to journalArticle

Related by journal

  1. Advances in Mathematics (Journal)

    Kenneth John Falconer (Member of editorial board)
    2007 → …

    Activity: Publication peer-review and editorial work typesEditor of research journal

ID: 245088602

Top